Alert archive / Iowa / River Flood Warnings in 2013
River Flood Warning 37, NWS Des Moines, IA
NWS Des Moines, IA issued this river flood warning at May 27, 2013, 8:47 PM CDT for Lucas County, Wayne County, Iowa. It took effect at May 28, 2013, 12:58 PM CDT. It was in force for 36 hr.
The area
The outline as issued.
The facts
- Issued
- May 27, 2013, 8:47 PM CDT (01:47 UTC)
- In effect from
- May 28, 2013, 12:58 PM CDT
- Expired
- May 30, 2013, 1:00 AM CDT
- In force
- 36 hr
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Lucas County, IA, Wayne County, IA
The radar
The Des Moines radar (KDMX), 95 km from the middle of the area, began a volume at 01:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Chariton River near Chariton (CHTI4).
- Action stage
- 16 ft
- Minor stage
- 19.5 ft
- Moderate stage
- 26 ft
- Major stage
- 29 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06903400, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
245 WGUS43 KDMX 280147 FLWDMX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE DES MOINES IA 847 PM CDT MON MAY 27 2013 ...THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A FLOOD WARNING FOR ALL OR PORTIONS OF THE FOLLOWING RIVERS IN IOWA... CHARITON RIVER... AFFECTING THE FOLLOWING COUNTIES IN IOWA...LUCAS...WAYNE RIVER FORECASTS INCLUDE OBSERVED PRECIPITATION...AS WELL AS EXPECTED PRECIPITATION OVER THE NEXT 24 HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE ROUTE. TURN AROUND...DO NOT DROWN. MORE INFORMATION IS AT WWW.WEATHER.GOV/DESMOINES . && IAC117-185-290147- /O.NEW.KDMX.FL.W.0037.130528T1800Z-130530T0600Z/ /CHTI4.1.ER.130528T1800Z.130529T0000Z.130529T0600Z.NO/ 847 PM CDT MON MAY 27 2013 ...FLOOD WARNING IN EFFECT UNTIL EARLY WEDNESDAY MORNING... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A * FLOOD WARNING FOR THE CHARITON RIVER NEAR CHARITON...OR FROM WOLF CREEK...TO RATHBUN RESERVOIR. * UNTIL EARLY WEDNESDAY MORNING. * AT 7:45 PM MONDAY THE STAGE WAS 17.5 FEET...OR 2.0 FEET BELOW FLOOD STAGE. * FLOOD STAGE IS 19.5 FEET. * NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...RISE TO FLOOD STAGE TUESDAY AFTERNOON. CONTINUE RISING TO 19.7 FEET...OR 0.2 FEET ABOVE FLOOD STAGE...TUESDAY EVENING. GO BELOW FLOOD STAGE EARLY WEDNESDAY MORNING. THIS FORECAST IS DEPENDANT ON EXPECTED RAINFALL OVERNIGHT TONIGHT. ANY SUBSTANTIAL DEVIATIONS FROM THIS PROJECTED RAINFALL AMOUNT WILL SIGNIFICANTLY ALTER THIS RIVER FORECAST. ADDITIONAL RAINFALL BEYOND 24 HOURS MAY RESULT IN HIGHER FORECAST STAGES OR ADDITIONAL CRESTS. * IMPACT...AT 19.8 FEET...450TH STREET FLOODS. && LAT...LON 4100 9331 4099 9310 4090 9310 4090 9331 $$
2 follow-up statements
175 WGUS83 KDMX 281009 FLSDMX FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 509 AM CDT TUE MAY 28 2013 ...THE FLOOD WARNING HAS BEEN EXTENDED FOR ALL OR PORTIONS OF THE FOLLOWING RIVERS IN IOWA...CHARITON RIVER... AFFECTING THE FOLLOWING COUNTIES IN IOWA...LUCAS...WAYNE RIVER FORECASTS INCLUDE OBSERVED PRECIPITATION...AS WELL AS EXPECTED PRECIPITATION OVER THE NEXT 24 HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE ROUTE. TURN AROUND...DO NOT DROWN. MORE INFORMATION IS AT WWW.WEATHER.GOV/DESMOINES . && IAC117-185-291009- /O.EXT.KDMX.FL.W.0037.130528T1758Z-130530T0600Z/ /CHTI4.1.ER.130528T1758Z.130529T0000Z.130529T0600Z.NO/ 509 AM CDT TUE MAY 28 2013 ...FLOOD WARNING NOW IN EFFECT UNTIL AFTER MIDNIGHT TONIGHT... THE FLOOD WARNING CONTINUES FOR THE CHARITON RIVER NEAR CHARITON...OR FROM WOLF CREEK...TO RATHBUN RESERVOIR. * UNTIL AFTER MIDNIGHT TONIGHT. * AT 4:45 AM TUESDAY THE STAGE WAS 17.6 FEET...OR 1.9 FEET BELOW FLOOD STAGE. * FLOOD STAGE IS 19.5 FEET. * NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...RISE TO FLOOD STAGE MIDDAY TODAY. CONTINUE RISING TO 19.7 FEET...OR 0.2 FEET ABOVE FLOOD STAGE...THIS EVENING. GO BELOW FLOOD STAGE AFTER MIDNIGHT TONIGHT. THIS FORECAST IS DEPENDANT ON EXPECTED RAINFALL. ANY SUBSTANTIAL DEVIATIONS FROM PROJECTED RAINFALL AMOUNT WILL AFFECT THIS RIVER FORECAST. ADDITIONAL RAINFALL BEYOND 24 HOURS MAY RESULT IN HIGHER FORECAST STAGES OR ADDITIONAL CRESTS. * IMPACT...AT 19.8 FEET...450TH STREET FLOODS. && LAT...LON 4100 9331 4099 9310 4090 9310 4090 9331 $$
062 WGUS83 KDMX 281454 FLSDMX FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 954 AM CDT TUE MAY 28 2013 ...THE FLOOD WARNING HAS BEEN CANCELLED FOR ALL OR PORTIONS OF THE FOLLOWING RIVERS IN IOWA...CHARITON RIVER... AFFECTING THE FOLLOWING COUNTIES IN IOWA...LUCAS...WAYNE RIVER FORECASTS INCLUDE OBSERVED PRECIPITATION...AS WELL AS EXPECTED PRECIPITATION OVER THE NEXT 24 HOURS. .THE CHARITON RIVER...SOUTH FORK CHARITON RIVER AND THOMPSON RIVER HAVE ALL CRESTED BELOW FLOOD STAGE. ADDITIONAL RAINFALL IS FORECAST FOR LATER THIS WEEK...WHICH MAY RESULT IN ADDITIONAL CRESTS OR SLOWER FALLS ALONG AREA RIVERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE ROUTE. TURN AROUND...DO NOT DROWN. MORE INFORMATION IS AT WWW.WEATHER.GOV/DESMOINES . && IAC053-291454- /O.ROU.KDMX.HY.S.0000.000000T0000Z-000000T0000Z/ /DVSI4.N.UU.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 954 AM CDT TUE MAY 28 2013 ...NO FLOODING IS OCCURRING AND NO FLOODING IS FORECAST... FORECAST INFORMATION FOR THE THOMPSON RIVER AT DAVIS CITY...OR FROM THE CITY OF GRAND RIVER...TO THE IOWA-MISSOURI BORDER. * AT 9:00 AM TUESDAY THE STAGE WAS 5.8 FEET...OR 6.2 FEET BELOW FLOOD STAGE. * FLOOD STAGE IS 12.0 FEET. * NO FLOODING IS OCCURRING...AND NO FLOODING IS FORECAST. * FORECAST...RISE TO 6.1 FEET...OR 5.9 FEET BELOW FLOOD STAGE...AFTER MIDNIGHT TONIGHT. && LAT...LON 4089 9401 4079 9401 4058 9388 4058 9373 4089 9389 $$ IAC117-185-281524- /O.CAN.KDMX.FL.W.0037.000000T0000Z-130530T0600Z/ /CHTI4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 954 AM CDT TUE MAY 28 2013 ...FLOOD WARNING IS CANCELLED... THE FLOOD WARNING IS CANCELLED FOR THE CHARITON RIVER NEAR CHARITON...OR FROM WOLF CREEK...TO RATHBUN RESERVOIR. * AT 8:45 AM TUESDAY THE STAGE WAS 17.6 FEET...OR 1.9 FEET BELOW FLOOD STAGE. * FORECAST...CREST BELOW FLOOD STAGE WITH A STAGE OF 17.8 FEET...OR 1.7 FEET BELOW FLOOD STAGE...THIS AFTERNOON. * IMPACT...AT 16.0 FEET...ABOUT 5000 ACRES FLOOD. && LAT...LON 4100 9331 4099 9310 4090 9310 4090 9331 $$ IAC007-291454- /O.ROU.KDMX.HY.S.0000.000000T0000Z-000000T0000Z/ /MOLI4.N.UU.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 954 AM CDT TUE MAY 28 2013 ...NO FLOODING IS OCCURRING AND NO FLOODING IS FORECAST... FORECAST INFORMATION FOR THE CHARITON RIVER NEAR MOULTON...OR FROM RATHBUN DAM...TO SHOAL CREEK NEAR LIVONIA...MISSOURI. * AT 8:45 AM TUESDAY THE STAGE WAS 31.4 FEET...OR 4.6 FEET BELOW FLOOD STAGE. * FLOOD STAGE IS 36.0 FEET. * NO FLOODING IS OCCURRING...AND NO FLOODING IS FORECAST. * RECENT ACTIVITY...THE RIVER CRESTED AT 32.3 FEET AT 11:15 PM MONDAY EVENING. * FORECAST...RISE TO 28.5 FEET...OR 7.5 FEET BELOW FLOOD STAGE... WEDNESDAY AFTERNOON. && LAT...LON 4059 9264 4059 9283 4082 9291 4084 9286 $$ IAC007-185-291454- /O.ROU.KDMX.HY.S.0000.000000T0000Z-000000T0000Z/ /PRMI4.N.UU.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 954 AM CDT TUE MAY 28 2013 ...NO FLOODING IS OCCURRING AND NO FLOODING IS FORECAST... FORECAST INFORMATION FOR THE SOUTH FORK CHARITON RIVER NEAR PROMISE CITY...OR FROM JACKSON CREEK NEAR CORYDON...TO RATHBUN RESERVOIR. * AT 8:45 AM TUESDAY THE STAGE WAS 9.7 FEET...OR 15.3 FEET BELOW FLOOD STAGE. * FLOOD STAGE IS 25.0 FEET. * NO FLOODING IS OCCURRING...AND NO FLOODING IS FORECAST. * RECENT ACTIVITY...THE RIVER CRESTED AT 16.4 FEET AT 6:30 PM MONDAY EVENING. * FORECAST...RISE TO 8.4 FEET...OR 16.6 FEET BELOW FLOOD STAGE... WEDNESDAY AFTERNOON. $$ ZOGG
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this river flood warning went out at May 27, 6:50 PM CDT, 1 hour 57 minutes earlier.
Area forecast discussion, May 27, 6:50 PM CDT, 1 hour 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 650 PM CDT MON MAY 27 2013 .SHORT TERM.../TONIGHT /... ISSUED AT 400 PM CDT MON MAY 27 2013 SYNOPTIC SCALE WARM FRONT WAS OVER NORTHERN IOWA THIS AFTERNOON WITH A THUNDERSTORM OUTFLOW BOUNDARY WELL SOUTH OF THE STATE. WATER VAPOR IMAGERY WAS SHOWING A STRONG SPEED MAX AND SHORTWAVE MOVING INTO THE CENTRAL PLAINS THIS AFTERNOON FROM THE CENTRAL ROCKIES. SURFACE BASED THUNDERSTORMS SHOULD DEVELOP TO THE SOUTHWEST OVER KANSAS WITH MAYBE ELEVATED STORMS TO THE NORTH. AS WITH SHORTWAVE EJECTS TONIGHT...IT APPEARS VERY LIKELY THAT ANOTHER MCS WILL MOVE ACROSS CENTRAL IOWA. IF THE STRONG/SEVERE STORMS TEND TOWARD THE CORFIDI VECTORS SUPPORT DEVELOP ESE INTO SOUTHWEST IOWA AND NORTHERN MISSOURI. TO THE NORTH...EXPECT MORE THUNDERSTORMS TO MOVE INTO CENTRAL AFTER DARK AND CONTINUE THROUGH THE NIGHT. .LONG TERM.../TUESDAY THROUGH MONDAY/... ISSUED AT 400 PM CDT MON MAY 27 2013 EXTENDED CONCERNS REMAINED FOCUSED ON ACTIVE WEATHER PATTERN PERSISTING THROUGH MUCH OF THE WORK WEEK. MODELS REMAIN IN GOOD AGREEMENT WITH THE OVERALL SYNOPTIC PATTERN WITH THE UPPER RIDGE PLACED ACROSS THE EASTERN UNITED STATES KEEPING THE FORECAST AREA IN SOUTHWEST FLOW ALOFT THROUGH FRIDAY BEFORE THE 500MB TROUGH FINALLY MOVES EAST ON THE WEEKEND. .TUESDAY INTO WEDNESDAY...VORT MAX EXPECTED TO PROVIDE THE FOCUS FOR CONVECTION LATE TONIGHT WILL CONTINUE TO PRESS INTO NORTHERN IOWA THROUGH THE MORNING HOURS TUESDAY AND LIFT INTO MINNESOTA BY AROUND 18Z TOMORROW. CUT BACK ON POPS TUESDAY AFTERNOON FROM WEST TO EAST AS SHOULD SEE A BREAK BEFORE NEXT SHORTWAVE MOVES ACROSS THE STATE OVERNIGHT TUESDAY NIGHT INTO WEDNESDAY. THE LLJ INCREASES WITH IMPRESSIVE MOISTURE TRANSPORT BY 12Z WEDNESDAY AS A STRONG SHORTWAVE TRACKS ACROSS SOUTHWEST IOWA AND TRANSITIONS NORTH THROUGH THE DAY. HAVE HIGHEST POPS B/T 06-12Z WEDNESDAY ACROSS THE SOUTHWEST...THEN HIGHEST POPS ACROSS THE NORTH THROUGH THE DAY WEDNESDAY. PRIOR TO THE SHORTWAVE WEDNESDAY...AFTERNOON CONVECTION LOOKS POSSIBLE ALONG THE BOUNDARY OVER SOUTHERN IOWA/NORTHERN MISSOURI. HOWEVER...QUESTIONABLE WHERE THE BOUNDARY SETS UP TUESDAY AFTERNOON AND LOW CONFIDENCE WHERE CONVECTION WILL INITIATE. PAST 21Z TUESDAY...INSTABILITY INCREASES AND 0-6KM SHEAR INCREASES TO AROUND 50 KNOTS...WHILE THE 0-1KM SHEAR NOT IMPRESSIVE TUESDAY AFTERNOON. STILL CANNOT RULE OUT ELEVATED HAIL AND WIND POTENTIAL TUESDAY EVENING ACROSS THE SOUTHERN PORTIONS OF THE FORECAST AREA. .THURSDAY THROUGH SUNDAY...ANOTHER STRONG SHORTWAVE MOVES ACROSS THE REGION THURSDAY WITH IMPRESSIVE THETA-E ADVECTION AND MOISTURE TRANSPORT INTO THE REGION BY 12Z THURSDAY. DEPENDING ON THE CHOICE OF MODEL...SEVERAL ROUNDS OF SHORTWAVES MOVE ACROSS THE FORECAST AREA AHEAD OF THE UPPER LOW THURSDAY INTO FRIDAY AND WILL PROVIDE HIGH PROBABILITY OF THUNDERSTORMS INTO FRIDAY EVENING. GFS AND ECMWF HAVE DRY SLOT PUNCHING INTO THE STATE BY FRIDAY NIGHT INTO SATURDAY AND KICK THE UPPER LOW TO PUSH INTO THE GREAT LAKES BY SATURDAY MORNING. && .AVIATION...28/00Z ISSUED AT 650 PM CDT MON MAY 27 2013 COMPLEX FORECAST TONIGHT. ONE BOUNDARY ALONG THE IA/MO BORDER WITH LOW LEVEL MOISTURE POOLING ALONG IT WILL LIKELY BRING STRATUS ACROSS THE SOUTH THAT WILL EXPAND AFTER 03Z. THEN THERE ARE A COUPLE THUNDERSTORM COMPLEXES OVER NEBRASKA THAT ARE FORECAST TO TRACK INTO SOUTHERN IOWA/NORTHERN MO BRINGING HEAVY RAINFALL TO SOUTHERN IOWA. ELSEWHERE AROUND THE STATE THUNDERSTORMS WILL BE MORE SCATTERED BUT WILL BE PRONE TO HEAVY RAINFALL AS WELL. EXPECT WIDESPREAD MVFR CIGS AFT 06Z GRADUALLY RAISING AFTER 12Z. && .HYDROLOGY... ISSUED AT 400 PM CDT MON MAY 27 2013 FLASH FLOOD DISCUSSION... ONCE AGAIN...HEAVY RAIN PARAMETERS ARE VERY HIGH AGAIN TONIGHT SO EXPECT MORE HEAVY RAIN WITH MCS. PLACED THE HIGHEST QPF SOUTH TONIGHT CLOSER TO THE LOCATION OF THE MORE INTENSE CONVECTIVE ELEMENTS. THEREFORE...EXPANDED THE FLASH FLOOD WATCH TO THE MISSOURI BORDER. RIVER FLOOD DISCUSSION... NUMEROUS RIVER FLOOD WARNINGS ARE IN EFFECT FOR THE FORECAST AREA FOR A RANGE OF CONDITIONS RANGING FROM RECORD TO MINOR FLOODING. RECORD FLOODING IS FORECAST IN ONE LOCATION...THE IOWA RIVER AT MARSHALLTOWN. CURRENT RIVER FORECASTS INCORPORATE 24 HOURS OF FORECAST RAINFALL. RIVER FORECASTS ARE VOLATILE...MEANING THEY ARE QUITE SENSITIVE TO EVEN SMALL PERTURBATIONS IN FORECAST RAINFALL AMOUNTS. RIVER FORECAST ENSEMBLES HOW THAT EVEN SMALL CHANGES IN QPF VALUES RESULT IN SIGNIFICANT CHANGES AT SOME LOCATIONS. THE DETERMINISTIC 5-DAY QPF INDICATES MAINLY PROLONGED ELEVATED RIVER STAGES AT MOST LOCATIONS...WITH SOME LOCATIONS EXPERIENCING EITHER A HIGHER CREST OR ADDITIONAL CREST. GIVEN THE VOLATILITY IN THE RIVER FORECASTS...THEY WILL HAVE TO BE MONITORED CLOSELY AND ADJUSTED BASED ON CHANGES TO FORECAST RAINFALL. AGAIN...IT IS IMPORTANT TO KEEP IN MIND THAT THE RIVER FORECASTS MAY FLUCTUATE DEPENDING ON FUTURE RAINFALL AMOUNTS AND PLACEMENT. && .DMX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR ADAIR-ADAMS- APPANOOSE-AUDUBON-BLACK HAWK-BOONE-BREMER-BUTLER-CALHOUN-CARROLL- CASS-CERRO GORDO-CLARKE-CRAWFORD-DALLAS-DAVIS-DECATUR-EMMET- FRANKLIN-GREENE-GRUNDY-GUTHRIE-HAMILTON-HANCOCK-HARDIN-HUMBOLDT- JASPER-KOSSUTH-LUCAS-MADISON-MAHASKA-MARION-MARSHALL-MONROE-PALO ALTO-POCAHONTAS-POLK-POWESHIEK-RINGGOLD-SAC-STORY-TAMA-TAYLOR- UNION-WAPELLO-WARREN-WAYNE-WEBSTER-WINNEBAGO-WORTH-WRIGHT. && SHORT TERM...JOHNSON LONG TERM...PODRAZIK AVIATION...FAB HYDROLOGY...ZOGG
Hazardous weather outlook, May 27, 5:20 PM CDT, 3 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 520 PM CDT MON MAY 27 2013 IAZ057>059-070>072-081>084-092>096-282230- AUDUBON-GUTHRIE-DALLAS-CASS-ADAIR-MADISON-ADAMS-UNION-CLARKE-LUCAS- TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE- 520 PM CDT MON MAY 27 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK OF SEVERE WEATHER TONIGHT WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREAT. THE STORMS SHOULD IMPACT SOUTHWEST IOWA FROM 8 PM THROUGH THE NIGHT. HEAVY RAIN IS ALSO EXPECTED WHICH MAY LEAD TO FLASH FLOODING. A FLASH FLOOD WATCH IS IN EFFECT THROUGH NOON TUESDAY. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. NUMEROUS RIVER AND AREAL FLOOD WARNINGS ARE IN EFFECT FOR CENTRAL IOWA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A FLASH FLOOD WATCH THROUGH NOON TUESDAY. THUNDERSTORM CHANCES WILL PERSIST THROUGH THE PERIOD. THE THREAT FOR HEAVY RAINFALL...POSSIBLY LEADING TO FLASH FLOODING OR AREAL FLOODING WILL REMAIN THROUGH THE PERIOD. THERE IS A SLIGHT RISK FOR SEVERE WEATHER TUESDAY...WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREAT...BUT AN ISOLATED TORNADO MAY BE POSSIBLE AS WELL. SEVERE WEATHER MAY ALSO BE POSSIBLE AGAIN THURSDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED PERIODICALLY THROUGH THE PERIOD. IAZ004>007-015>017-023>028-033>039-044>050-060>062-073>075-085-086- 097-282230- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-POLK-JASPER-POWESHIEK-WARREN-MARION- MAHASKA-MONROE-WAPELLO-DAVIS- 520 PM CDT MON MAY 27 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT THUNDERSTORMS ARE FORECAST TO MOVE BACK INTO THE AREA TONIGHT. THE STORMS WILL BE CAPABLE OF PRODUCING VERY HEAVY RAIN AND ADDITIONAL FLASH FLOODING IS POSSIBLE. THE SEVERE RISK TONIGHT IS NOT SIGNIFICANT...BUT ISOLATED SEVERE HAIL AND DAMAGING WINDS ARE POSSIBLE. THE STORMS ARE EXPECTED ANYTIME AFTER DARK INTO TUESDAY MORNING. A FLASH FLOOD WATCH IS IN EFFECT THROUGH TUESDAY AT NOON. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. NUMEROUS RIVER AND AREAL FLOOD WARNINGS ARE IN EFFECT FOR CENTRAL IOWA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY MORNING. THUNDERSTORM CHANCES WILL PERSIST THROUGH THE PERIOD. THE THREAT FOR HEAVY RAINFALL...POSSIBLY LEADING TO FLASH FLOODING OR AREAL FLOODING WILL REMAIN THROUGH THE PERIOD. THERE IS A SLIGHT RISK FOR SEVERE WEATHER TUESDAY...WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREAT...BUT AN ISOLATED TORNADO MAY BE POSSIBLE AS WELL. SEVERE WEATHER MAY ALSO BE POSSIBLE AGAIN THURSDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED PERIODICALLY THROUGH THE PERIOD. KS
The office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 11:32 PM CDT | Severe Thunderstorm Warning | DMX | Adams, Ringgold, Taylor | 58 min |
| May 28, 3:43 AM CDT | Dense Fog Advisory | DMX | Cerro Gordo, Emmet, Hancock, Kossuth, Palo Alto, Winnebago and 1 more | 5 hr |
| May 28, 2:33 PM CDT | Flash Flood Watch | DMX | Adams, Appanoose, Clarke, Davis, Decatur, Jasper and 12 more | 13 hr |
| May 28, 3:09 PM CDT | Flash Flood Warning | DMX | Lucas, Mahaska, Marion, Monroe | 6 hr |
| May 28, 3:26 PM CDT | Severe Thunderstorm Warning | DMX | Clarke, Decatur | 49 min |
| May 28, 3:47 PM CDT | Severe Thunderstorm Warning | DMX | Clarke, Lucas | 43 min |
| May 28, 4:12 PM CDT | Severe Thunderstorm Warning | DMX | Mahaska, Marion, Monroe | 48 min |
| May 28, 4:41 PM CDT | Severe Thunderstorm Warning | DMX | Mahaska, Monroe, Wapello | 64 min |
| May 28, 5:06 PM CDT | Severe Thunderstorm Warning | DMX | Ringgold, Taylor, Union | 39 min |
| May 28, 5:48 PM CDT | Flash Flood Warning | DMX | Adams, Ringgold, Taylor, Union | 6 hr |
| May 28, 5:53 PM CDT | Severe Thunderstorm Warning | DMX | Clarke, Decatur, Lucas | 37 min |
| May 28, 6:07 PM CDT | Severe Thunderstorm Warning | DMX | Adair, Madison, Union | 38 min |
| May 28, 6:10 PM CDT | Severe Thunderstorm Warning | DMX | Clarke, Decatur | 35 min |
| May 28, 6:15 PM CDT | Severe Thunderstorm Warning | DMX | Ringgold, Taylor | 45 min |
| May 28, 6:22 PM CDT | Flash Flood Warning | DMX | Appanoose, Clarke, Decatur, Lucas, Mahaska, Monroe and 2 more | 6 hr |
| May 28, 6:23 PM CDT | Severe Thunderstorm Warning | DMX | Monroe, Wapello | 37 min |
| May 28, 6:57 PM CDT | Severe Thunderstorm Warning | DMX | Lucas, Monroe, Wapello | 63 min |
Nearby
River Flood Warnings in Iowa, 2013Every river flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.